Open Access
Translator Disclaimer
April 2015 Regularity of the local fractional maximal function
Toni Heikkinen, Juha Kinnunen, Janne Korvenpää, Heli Tuominen
Author Affiliations +
Ark. Mat. 53(1): 127-154 (April 2015). DOI: 10.1007/s11512-014-0199-2

Abstract

This paper studies smoothing properties of the local fractional maximal operator, which is defined in a proper subdomain of the Euclidean space. We prove new pointwise estimates for the weak gradient of the maximal function, which imply norm estimates in Sobolev spaces. An unexpected feature is that these estimates contain extra terms involving spherical and fractional maximal functions. Moreover, we construct several explicit examples, which show that our results are essentially optimal. Extensions to metric measure spaces are also discussed.

Funding Statement

This work was supported by the Academy of Finland.

Citation

Download Citation

Toni Heikkinen. Juha Kinnunen. Janne Korvenpää. Heli Tuominen. "Regularity of the local fractional maximal function." Ark. Mat. 53 (1) 127 - 154, April 2015. https://doi.org/10.1007/s11512-014-0199-2

Information

Received: 16 October 2013; Published: April 2015
First available in Project Euclid: 30 January 2017

zbMATH: 1316.42019
MathSciNet: MR3319617
Digital Object Identifier: 10.1007/s11512-014-0199-2

Rights: 2014 © Institut Mittag-Leffler

JOURNAL ARTICLE
28 PAGES


SHARE
Vol.53 • No. 1 • April 2015
Back to Top